Alert archive / Nebraska / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 54, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 7, 2002, 4:49 PM CDT for Lincoln County, McPherson County, Nebraska. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2002, 4:49 PM CDT (21:49 UTC)
- Expired
- Jun 7, 2002, 5:45 PM CDT
- In force
- 56 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Lincoln County, NE, McPherson County, NE
The radar
The North Platte radar (KLNX), 69 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.8 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 463 J/kg
- Mixed-layer CIN
- -514 J/kg
- Mixed-layer LCL
- 1754 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 072149
SVRLBF
NEC111-117-072245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
449 PM CDT FRI JUN 7 2002
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA...
NORTHERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 545 PM CDT...
* AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THE MOST DANGEROUS PART OF A SEVERE THUNDERSTORM 17 MILES SOUTHWEST
OF RINGGOLD...OR ABOUT 16 MILES NORTHWEST OF NORTH PLATTE...MOVING
EAST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
13 MILES SOUTH OF RINGGOLD AROUND 545 PM CDT...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4141 10111 4124 10110 4106 10027 4138 10027
4139 10073 4155 10072What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:37 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 7, 2:37 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 237 PM CDT FRI JUN 7 2002 EXPECT SEVERE WEATHER DEVELOPMENT LATE THIS AFTN THROUGH 06Z SATURDAY WITH HEAVY RAIN AFTERWARDS IN THE NERN ZONES. COMBINATION OF SPEED SHEAR...MOISTURE...SFC FRONT AND VARIOUS DERIVED SEVERE WEATHER INDICATORS SUGGEST A TORNADO COULD FORM WITHIN 50 MILES OF SOUTHERN ROCK OR BROWN COUNTY LATE THIS AFTN OR EARLY THIS EVENING. SEVERE WEATHER PATTERN SLOWLY EVOLVES INTO A HEAVY RAIN EVENT IN NORTHEAST ZONES OVERNIGHT. ELSEWHERE...700MB CAP...NEAR 13C AT 17Z LBF SOUNDING VERY CLOSE TO MODEL. CAP IS EXPECTED TO INCREASE TO 15C BY 00Z. THIS WOULD LIMIT STORM DEVELOPMENT ACROSS SW NEB TO ISOLD-SCT COVERAGE WITH DAYTIME HEATING DICTATING STORM LIFE CYCLE. HAIL AND WIND DAMAGE THE MAIN THREATS. BEYOND...700 MB CAP INCREASES TO 16C SAT AND CONTS STRONG THRU SUN. LARGE SCALE TROF AND ATTENDANT DRYLINE/DRY SLOT PUSH THRU FCST AREA SUN NIGHT. WENT WITH 20 POP. COUPLED JET OF YESTERDAYS AVN IS NOW OVER SRN CANADA SO POP IS MAINLY FOR DRY LINE BULGE. MON-FRI...AVN HAS BACK PEDDLED ON CAA. A DRY FCST. TEMPS ABOUT 10F BELOW NORMAL. .LBF...NONE. CDC
In the hours before
Special weather statement, Jun 7, 11:38 AM CDT, 5 hours 11 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-094-072045- HAZARDOUS WEATHER OUTLOOK FOR WESTERN AND NORTH CENTRAL NEBRASKA NATIONAL WEATHER SERVICE NORTH PLATTE NE 1138 AM CDT FRI JUN 7 2002 ...SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS PORTIONS OF THE OUTLOOK AREA... SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF NORTH CENTRAL AND WESTERN NEBRASKA THIS AFTERNOON AND EVENING. THERE IS A RISK OF SEVERE THUNDERSTORMS SOUTH AND EAST OF A FROM VALENTINE TO MULLEN TO OSHKOSH. OTHER THUNDERSTORMS ARE POSSIBLE OVER THE REMAINDER OF THE OUTLOOK AREA THROUGH TONIGHT...BUT ARE NOT EXPECTED TO BE SEVERE NORTH AND WEST OF THE PREVIOUSLY MENTIONED LINE. A COLD FRONT WILL MOVE SLOWLY EASTWARD ACROSS THE OUTLOOK AREA TODAY. THIS FRONT IS EXPECTED TO MOVE TO NEAR A SPRINGVIEW...TO THEDFORD TO BIG SPRINGS LINE BY EARLY AFTERNOON. AHEAD OF THIS FRONT...SOUTHERLY WINDS WILL BRING LOW LEVEL MOISTURE INTO THE AREA. WITH PLENTY OF SUNSHINE EXPECTED THROUGH THE DAY SOUTH AND EAST OF THE FRONT...THE ATMOSPHERE WILL BECOME INCREASINGLY UNSTABLE...AND AS THE FRONT STALLS OUT ACROSS THE AREA...THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG IT. THE BEST CHANCES FOR INITIAL DEVELOPMENT IS EXPECTED TO BE EAST OF A LINE FROM NORTH PLATTE TO THEDFORD TO VALENTINE...BUT MAY OCCUR ANYWHERE ALONG THE FRONT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT WITH MOST OF THE STORMS...BUT WINDS THROUGH THE ATMOSPHERE SUGGEST A FEW STORMS WILL HAVE THE POTENTIAL TO PRODUCE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES... INITIALLY ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA ALONG AND AHEAD OF THE FRONT. IN ADDITION...HEAVY RAIN WILL BE A POSSIBILITY ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA. AFTER STORMS DEVELOP...THEIR INITIAL MOVEMENT IS EXPECTED TO BE NORTHEAST AT AROUND 25 MPH...HOWEVER IF STORMS BECOME SEVERE...THEIR MOVEMENT MAY CHANGE TO AN EASTERLY OR POSSIBLY SOUTHEASTERLY MOTION...AT 10 TO 15 MPH. IF THE STORM MOTION SLOWS FURTHER...THE CHANCES FOR HEAVY RAIN WILL INCREASE. THUNDERSTORMS ARE EXPECTED TO COME TO AN END ACROSS THE WESTERN PORTION OF THE OUTLOOK AREA BY LATE EVENING...BUT MAY LINGER INTO THE EARLY MORNING HOURS ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA.
Local storm report, Jun 7, 4:11 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
411 PM CDT FRI JUN 7 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM 3 N LYNCH NE .88 IN HAIL
06/07/02 BOYD
IZZIThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 3:54 PM CDT | Severe Thunderstorm Warning | LBF | Boyd | 51 min |
| Jun 7, 4:47 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 58 min |
| Jun 7, 4:54 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Loup | 51 min |
| Jun 7, 5:01 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 29 min |
| Jun 7, 5:15 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 45 min |
| Jun 7, 5:25 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt | 65 min |
| Jun 7, 6:00 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 45 min |
| Jun 7, 6:12 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 63 min |
| Jun 7, 6:31 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 59 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.